Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 162, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 27, 2015, 4:52 PM CST for Lewis County, Missouri. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2015, 4:52 PM CST (22:52 UTC)
- Expired
- Nov 30, 2015, 4:30 AM CST
- In force
- 60 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 13.50 ft at Nov 28, 2015, 4:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
426
WGUS43 KLSX 272312 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CST FRI NOV 27 2015
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
North Fabius River near Ewing affecting Lewis County
.This Flood Warning is a result of up to 2 inches of precipitation the
past 24 hours and a tenth of an inch of rainfall forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-282252-
/O.NEW.KLSX.FL.W.0162.151127T2252Z-151130T1030Z/
/EWNM7.1.ER.151127T2151Z.151128T1800Z.151129T1030Z.NO/
452 PM CST FRI NOV 27 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until late Sunday night.
* At 4:30 PM Friday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 12.0 feet by
tomorrow early afternoon. The river will fall below flood stage
Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/28 11/29 11/30 12/01 12/02
North Fabius River
Ewing 11.0 11.54 11.8 10.8 6.6 4.8 4.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$2 follow-up statements
265
WGUS83 KLSX 281601
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 AM CST SAT NOV 28 2015
...The flood warning continues for the following rivers in Missouri...
Cuivre River near Troy affecting Lincoln County
North Fabius River near Ewing affecting Lewis County
.This flood warning is a result of recent heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-291601-
/O.EXT.KLSX.FL.W.0163.000000T0000Z-151129T1607Z/
/TRYM7.1.ER.000000T0000Z.151128T0845Z.151128T1607Z.NO/
1001 AM CST SAT NOV 28 2015
The Flood Warning continues for
the Cuivre River near Troy
* until today.
* At 9:30 AM Saturday the stage was 21.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Cuivre River
Troy 21.0 21.33 13.1 9.0 9.3 8.0 7.4
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC111-291600-
/O.EXT.KLSX.FL.W.0162.000000T0000Z-151130T0412Z/
/EWNM7.1.ER.151127T2151Z.151128T1000Z.151129T0412Z.NO/
1001 AM CST SAT NOV 28 2015
The Flood Warning continues for
the North Fabius River near Ewing
* until Saturday evening.
* At 9:30 AM Saturday the stage was 12.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
North Fabius River
Ewing 11.0 12.94 9.7 6.1 5.0 4.7 4.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$974
WGUS83 KLSX 290445
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CST SAT NOV 28 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing affecting Lewis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-290515-
/O.CAN.KLSX.FL.W.0162.000000T0000Z-151130T0412Z/
/EWNM7.1.ER.151127T2151Z.151128T1000Z.151128T2310Z.NO/
1045 PM CST SAT NOV 28 2015
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 10:30 PM Saturday the stage was 9.6 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 5:10 PM Saturday.
* The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
North Fabius River
Ewing 11.0 9.64 8.8 6.1 5.6 6.0 5.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 27, 3:45 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 27, 3:45 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CST FRI NOV 27 2015
.SHORT TERM: (Through Saturday)
Issued at 333 PM CST Fri Nov 27 2015
A strong wound-up storm system over the Great Basin region of the
western CONUS is expected to move little during this period,
maintaining an active southwest flow aloft over our region, with
disturbances training along. This will all intersect a pretty moist
airmass in place still over our region and result in high probs for
precipitation, especially for areas near and south of the I-70
corridor.
First, will keep the FFA going as-is. Despite rain tapering off in
central and now east-central MO, the rain is cycling to an extent
and should try to fill back in further north into central MO this
evening and overnight. Also, flooding effects are typically
delayed from when the rainfall occurs and so the flood threat does
not end right when the rainfall tapers. Will let the evening and
overnight shifts re-evaluate and cancel early as needed once the
effects on the area are better realized.
Second, surface temps will once again approach the freezing mark
across parts of northeast MO and west-central IL and with current
and expected vertical temp profiles, would be supportive of a brief
period of light freezing rain or sleet. Fortunately, much of the
threat for measurable pcpn will be south of this area and any
amounts, should they occur, should be very light. PoPs here are
below 50%.
Preferred the higher end of MOS temps for mins tonight and lower end
of MOS for maxes Saturday with extensive cloud cover in place.
TES
.LONG TERM: (Sunday through Next Friday)
Issued at 345 PM CST Fri Nov 27 2015
(Sunday - Monday)
As the wound-up western CONUS storm begins to stir eastward, the
pattern over us remains status quo, with an active southwest flow
aloft and additional disturbances tracking thru, overrunning
moisture well to the north of the old surface boundary.
This should result in another widespread rain event, but QPF will be
light, with around a tenth of an inch forecast and should have
minimal to no impact on flooding concerns.
Good agrement then continues on what to do with the storm system
center, bringing it out into the Plains by Monday and track it to our
north Monday night. During this process, a strong disturbance will
rotate around the southern periphery and impact our area Monday. QPF
looks low, with a tenth of an inch or less forecast for this event,
but probs remain on the high side, with likely PoPs forecast.
Temps will be at or a tad below average for daytime maxes, but remain
above average for nighttime mins--all because of the extensive cloud
cover that continues to be forecast.
(Tuesday - Next Friday)
Good model agreement begins to go away by late Wednesday, with a
pair of dry days expected Tuesday and Wednesday.
GFS is showing a stronger storm system trying to take shape on
Thursday than the EC, but this system at first glance looks to be
moisture starved and have kept PoPs on the dry side for now.
Consensus then re-achieved for Friday with building heights and
ridging overhead.
With cold air forecast to continue to be locked up well north, temps
will begin this period around average but trend warmer by the end of
the week with the building heights aloft and southerly flow at the
surface.
TES
&&
.AVIATION: (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1031 AM CST Fri Nov 27 2015
Slow moving cold front has finally moved just south of CPS. Light
to moderate intensity rain will continue at the taf sites this
afternoon, then likely shift south of UIN this evening while
becoming light in COU. Do not see much change in the cig heights
remaining around to a little below 1000 feet, except there should
be some improvement in UIN, especially Saturday morning. Northerly
surface winds wil continue through the period.
Specifics for KSTL: Persistent light to moderate intensity rain
will continue through most of the period, possibly finally ending
Saturday afternoon as the cold front shifts further southeastward.
Little change in the cig height is expected, remaining just below
1000 feet. There may be a little improvement in the ceiling
Saturday afternoon. A northerly wind will continue through the
period.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flood Watch through Saturday morning FOR Crawford MO-Franklin MO-
Iron MO-Jefferson MO-Madison MO-Reynolds MO-St. Charles MO-
St. Francois MO-St. Louis City MO-St. Louis MO-Ste.
Genevieve MO-Washington MO.
Flood Watch through late tonight FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Lincoln MO-Moniteau MO-
Montgomery MO-Osage MO-Warren MO.
IL...Flood Watch through Saturday morning FOR Clinton IL-Madison IL-
Monroe IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Nov 27, 3:10 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CST FRI NOV 27 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 310 PM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE ACROSS PORTIONS OF CENTRAL...EASTERN AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHERN ILLINOIS. A FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE INTO SATURDAY MORNING ACROSS PORTIONS OF CENTRAL...EASTERN AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHERN ILLINOIS. A FLOOD WATCH REMAINS IN EFFECT UNTIL NOON SATURDAY FOR MOST OF THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:06 PM CST | River Flood Warning | LSX | Crawford, Washington | 5 days |
| Nov 27, 5:27 PM CST | River Flood Warning | LSX | Lincoln | 45 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.